Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 7, 2012, 10:54 PM CDT for 4 counties in Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 10:54 PM CDT (03:54 UTC)
- Expired
- Aug 8, 2012, 12:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Haskell County, KS, Kearny County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 124 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 2191 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
637
WWUS83 KDDC 080354
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1054 PM CDT TUE AUG 7 2012
KSZ061>063-074>076-080500-
FINNEY-GRANT-HAMILTON-HASKELL-KEARNY-STANTON-
1054 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR GRANT...KEARNY...NORTHERN
HASKELL...SOUTHERN HAMILTON...STANTON AND WESTERN FINNEY COUNTIES...
AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM EXTENDING FROM NEAR FRIEND TO NEAR LAKIN
TO 6 MILES SOUTH OF KENDALL...MOVING SOUTH AT 15 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3826 10108 3797 10076 3760 10075 3744 10121
3741 10201 3774 10205 3780 10205
TIME...MOT...LOC 0353Z 339DEG 12KT 3784 10153
$$
18What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 7:57 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 7, 7:57 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 757 PM CDT TUE AUG 7 2012 ...UPDATED FOR SHORT TERM FORECAST... .SYNOPSIS... ISSUED AT 1029 AM CDT TUE AUG 7 2012 WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATE AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDING ACROSS THE INTERMOUNTAIN WEST KEEPING A NORTHWESTERLY FLOW ALOFT ACROSS THE WESTERN HIGH PLAINS. NEAR THE SURFACE, A LEE SIDE TROUGH OF LOW PRESSURE EXTENDS FROM WESTERN NEBRASKA SOUTH ACROSS EXTREME WESTERN KANSAS INTO THE PANHANDLES OF OKLAHOMA AND TEXAS. SURFACE DEWPOINTS ARE PRIMARILY IN THE 50S(F) ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS. && .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 753 PM CDT TUE AUG 7 2012 50-60% THUNDERSTORM CHANCES WERE REDUCED FOR MUCH OF SOUTHWEST KANSAS FOR TONIGHT. SOME 30-40% CHANCES WERE LEFT IN PLACE SINCE THERE IS A CHANCE THAT THE MCS ACTIVITY IN NORTHEAST COLORADO COULD VENTURE INTO SOUTHWEST KANSAS LATER TONIGHT. BUT GIVEN THAT THE LOWER LEVELS HAVE BEEN STABILIZED BY THUNDERSTORM OUTFLOW, WE EXPECT THIS ACTIVITY TO WEAKEN AS IT MOVES INTO KANSAS. IF THIS IS THE CASE, THEN DODGE CITY, GARDEN CITY AND PRATT WOULD STAY DRY TONIGHT. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 104 PM CDT TUE AUG 7 2012 WEDNESDAY NIGHT THROUGH FRIDAY: THE SHORTWAVE TROUGH MOVING THROUGH THE LONGWAVE NORTHWEST FLOW PATTERN WILL BE EXITING KANSAS WEDNESDAY NIGHT WITH SUBSIDENCE THROUGH THE TROPOSPHERE TAKING HOLD ACROSS WESTERN KANSAS. A LARGE MID-UPPER LEVEL ANTICYCLONE WILL REMAIN CENTERED OVER THE FOUR CORNERS REGION THROUGH THURSDAY WITH INFLUENCE REACHING WESTERN KANSAS AS THE PRIMARY JET STREAM FLOW WILL REMAIN WELL TO THE NORTH AND NORTHEAST. A SECONDARY JET STREAK WILL DIVE SOUTHEAST FROM MINNESOTA INTO THE MID MISSISSIPPI VALLEY WHICH WILL ENHANCE SURFACE ANTICYCLOGENESIS. THE ENHANCED SURFACE ANTICYCLONE WILL PROMOTE THE SPREADING OF COOLER AIR SOUTH ACROSS THE GREAT PLAINS (MAINLY EASTERN PLAINS). SOME OF THIS AIRMASS WILL REACH SOUTHWEST KANSAS IN A MODIFIED STATE...BUT HOW MUCH MODIFICATION IS STILL UP IN THE AIR WITH DIFFERENT IDEAS ON HOW COOL IT WILL GET ACROSS SOUTHWEST KANSAS GOING INTO THURSDAY AND ESPECIALLY FRIDAY. THE DETERMINISTIC NAM AND ECMWF MODELS ARE THE WARMEST KEEPING HIGHS NEAR 100 DEGREES FOR THE SOUTHERN HALF OF THE DDC FORECAST AREA THURSDAY. THE SREF MEANS AND DETERMINISTIC GFS SUPPORT LOWER HIGHS FROM 89 TO 93F OR SO. THE AFTERNOON TEMPERATURE DISCREPANCY CONTINUES INTO FRIDAY...BUT THE SREF MEANS ARE PROBABLY THE BEST FORECAST WITH HIGHS UPPER 80S TO NEAR 90. NO PRECIPITATION IS IN THE FORECAST AS THE MID-UPPER LEVEL ANTICYCLONICALLY CURVED NORTHWEST FLOW PATTERN WILL CONTINUE THROUGH FRIDAY. FRIDAY NIGHT THROUGH MONDAY: THE MID-UPPER ANTICYCLONE OVER THE DESERT SOUTHWEST WILL BREAK DOWN WITH SOME INCREASED FLOW OVER WYOMING NOSING INTO WESTERN NEBRASKA. LEE TROUGHING WILL RESUME IN RESPONSE...FROM THE SFC TO NEAR 700MB. WARM FRONTOGENESIS WILL INCREASE FRIDAY NIGHT WITH THE PROPENSITY FOR ELEVATED CONVECTION TO DEVELOP. THE ECMWF IS MOST AGGRESSIVE WITH THIS ACROSS WESTERN/CENTRAL KANSAS WHEREAS THE DETERMINISTIC GFS KEEPS THIS 700MB FRONTOGENESIS CONFINED FARTHER NORTH INTO WESTERN NEBRASKA. WILL MAINTAIN THE 20 POPS ACROSS THE NORTHEAST FORECAST AREA...WITH SLIGHT CHANCE POPS CONTINUING INTO SATURDAY AS LOW LEVEL CONVERGENCE INCREASES IN ADVANCE OF THE WYOMING JET STREAK. THE FRONTAL PUSH TIED TO THIS UPPER LEVEL FEATURE WILL NOT BE STRONG AT ALL AND MAY NOT EVEN PENETRATE THROUGH THE ENTIRETY OF SOUTHWEST KANSAS. WITH THE OVERALL MID-UPPER FLOW PATTERN TAKING ON MORE OF A WESTERLY COMPONENT...LEESIDE PRESSURE AT THE SURFACE WILL REMAIN FAIRLY LOW SUPPORTING DIURNAL UPSLOPE NORTH OF THE REMNANT FRONT...AND SUPPORTING MORE CONVECTIVE ACTIVITY IN TERRAIN-FAVORED AREAS OF EASTERN COLORADO. THIS COULD SET THE STAGE FOR ONE OR TWO SMALL MESOSCALE CONVECTIVE SYSTEMS ROLLING EAST-SOUTHEAST INTO WESTERN KANSAS. OTHERWISE...DAY AND NIGHT TEMPERATURES DURING THIS PERIOD WILL BE SEASONAL WITH NO EXCESSIVE HEAT EXPECTED AS HIGHS SHOULD BE IN THE LOWER 90S WITH LOWS IN THE UPPER 60S TO NEAR 70. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 748 PM CDT TUE AUG 7 2012 AFTER THE THUNDERSTORM OUTFLOW DIMINISHES THIS EVENING, WINDS WILL BECOME LIGHT AND VARIABLE AT THE TAF SITES. A WIND SHIFT LINE WILL BE PASSING THROUGH THE TAF SITES BY 18Z, WITH WINDS BECOMING NORTH AT 10-12KTS. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 101 64 96 / 30 10 0 0 GCK 65 100 63 96 / 20 10 0 0 EHA 65 101 63 97 / 20 0 0 0 LBL 67 102 64 98 / 30 10 10 0 HYS 65 100 64 92 / 20 10 10 0 P28 72 101 69 97 / 40 20 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JJOHNSON SHORT TERM...FINCH LONG TERM...UMSCHEID AVIATION...FINCH
Hazardous weather outlook, Aug 7, 2:05 AM CDT, 20 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 205 AM CDT TUE AUG 7 2012 KSZ030-031-043>046-061>066-074>081-084>090-081200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 205 AM CDT TUE AUG 7 2012 /105 AM MDT TUE AUG 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE MAIN THREATS WITH THIS ACTIVITY IS LIGHTNING...ISOLATED REPORTS OF GUSTY OUTFLOW WINDS TO 60 MPH...AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL KANSAS WEDNESDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WIND GUSTS TO THE NATIONAL WEATHER SERVICE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC SUGDEN
In the hours before
Special weather statement, Aug 7, 7:20 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
720 PM CDT TUE AUG 7 2012
KSZ061-080100-
HAMILTON-
620 PM MDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY...
AT 613 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF HOLLY...OR 7 MILES NORTHWEST
OF COOLIDGE...MOVING SOUTHEAST AT 20 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
THESE WINDS WILL ALSO PRODUCE VISIBILITIES BEING REDUCED TO LESS
THAN ONE QUARTER MILE AT TIMES DUE TO BLOWING DUST.
LAT...LON 3820 10205 3825 10204 3808 10156 3784 10169
3776 10203 3781 10205
TIME...MOT...LOC 0018Z 309DEG 15KT 3812 10204
18Local storm report, Aug 7, 8:17 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
817 PM CDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL W MULLINVILLE 37.59N 99.47W
08/07/2012 E0.50 INCH KIOWA KS TRAINED SPOTTER
0343 PM TSTM WND DMG MULLINVILLE 37.59N 99.47W
08/07/2012 KIOWA KS TRAINED SPOTTER
MINOR ROOF DAMAGE WAS REPORTED AT THE METHODIST CHURCH IN
MULLINVILLE. SEVERAL WINDOWS WERE ALSO CRACKED OR BROKEN.
0430 PM TSTM WND GST ENE MULLINVILLE 37.59N 99.47W
08/07/2012 E55.00 MPH KIOWA KS PUBLIC
0430 PM HAIL ENE MULLINVILLE 37.59N 99.47W
08/07/2012 E0.75 INCH KIOWA KS PUBLIC
&&
RBURGSpecial weather statement, Aug 7, 8:20 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
820 PM CDT TUE AUG 7 2012
KSZ061-074-080215-
HAMILTON-STANTON-
820 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAMILTON AND STANTON
COUNTIES...
AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTH OF COOLIDGE...MOVING SOUTH AT 20
MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
THESE WINDS WILL ALSO PRODUCE VISIBILITIES BEING REDUCED TO LESS
THAN ONE QUARTER MILE AT TIMES DUE TO BLOWING DUST.
LAT...LON 3758 10205 3791 10205 3792 10198 3739 10158
3740 10204 3746 10205
TIME...MOT...LOC 0120Z 344DEG 16KT 3783 10201
18Special weather statement, Aug 7, 10:54 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1054 PM CDT TUE AUG 7 2012
KSZ061>063-074>076-080500-
FINNEY-GRANT-HAMILTON-HASKELL-KEARNY-STANTON-
1054 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR GRANT...KEARNY...NORTHERN
HASKELL...SOUTHERN HAMILTON...STANTON AND WESTERN FINNEY COUNTIES...
AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM EXTENDING FROM NEAR FRIEND TO NEAR LAKIN
TO 6 MILES SOUTH OF KENDALL...MOVING SOUTH AT 15 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3826 10108 3797 10076 3760 10075 3744 10121
3741 10201 3774 10205 3780 10205
TIME...MOT...LOC 0353Z 339DEG 12KT 3784 10153
18The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:20 PM CDT | Special Weather Statement | DDC | Hamilton | 40 min |
| Aug 7, 7:37 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 38 min |
| Aug 7, 8:20 PM CDT | Special Weather Statement | DDC | Stanton | 55 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.